Medical Specialty >> Gastroenterology

Doctors Lounge - Gastroenterology Answers

Back to Gastroenterology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/15/2017.

Forum Name: Gastroenterology Topics

Question: Nausea when changing tempatures


 Kellie_malbone - Mon Aug 25, 2008 3:31 pm

My 21 year old boyfriend, gets severe nausea and sometimes vomiting whenever we enter or exit a room or building and the temperature changes. For example, when we are in a warm house, and its cold outside, if he goes outside, he will get really nauseous or actually vomit. Sometimes this will even happen if he feels a slight draft of cold air. It also happens if we are in a cold building and he goes outside to the warm or hot air. He will get really nauseous and sometimes vomit. He has no other medical conditions, besides a patch of white skin on his hand. We are really confused as to what this may be. If you could please help, that would greatly be appreciated.
 Dr. Tamer Fouad - Sun Dec 14, 2008 4:53 am

User avatar Hi,

I really couldn't find any connection between changes in temperature and nausea. As in any case of nausea a thorough history and examination is in order. Is he taking any medicines? A thorough nutritional history may help identify a culprit. Nausea is generally thought to be either related to central nervous system causes, vestibular (related to motion/equilibrium), GI causes, drug causes.

Nausea more than vomiting may also by related to psychological issues such as conditioning. We see it a lot in cancer patients that get nauseated as soon as they see anything related to the setting in which they received chemotherapy ... sometimes, that means seeing the friendly doctor... :)

... and please quit smoking! :)

Best regards,

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us